Advertisement

Communications in Mathematical Physics

, Volume 367, Issue 2, pp 683–716 | Cite as

Asymptotic Behavior of the Maxwell–Klein–Gordon System

  • Timothy Candy
  • Christopher Kauffman
  • Hans LindbladEmail author
Article
  • 106 Downloads

Abstract

In previous work on the Maxwell–Klein–Gordon system, first global existence and then decay estimates have been shown. Here we show that the Maxwell–Klein–Gordon system in the Lorenz gauge satisfies the weak null condition and give detailed asymptotics for the scalar field and the potential. These asymptotics have two parts, one wave like along outgoing light cones at null infinity, and one homogeneous inside the light cone at time like infinity. Here, the charge plays a crucial role in imposing an oscillating factor in the asymptotic system for the field, and in the null asymptotics for the potential. The Maxwell–Klein–Gordon system, apart from being of interest in its own right, also provides a simpler semi-linear model of the quasi-linear Einstein’s equations where similar asymptotic results have previously been obtained in wave coordinates.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bieri L., Miao S., Shahshahani S.: Asymptotic properties of solutions of the Maxwell–Klein–Gordon equation with small data. Commun. Anal. Geom. 25(1), 25–96 (2017)CrossRefzbMATHGoogle Scholar
  2. 2.
    Christodoulou D., Klainerman S.: Asymptotic properties of linear field equations in Minkowski space. Commun. Pure Appl. Math. 43(3), 137–199 (1990)CrossRefzbMATHGoogle Scholar
  3. 3.
    Eardley D.M., Moncrief V.: The global existence of Yang–Mills–Higgs fields in 4-dimensional Minkowski space. I. Local existence and smoothness properties. Commun. Math. Phys. 83(2), 171–191 (1982)ADSCrossRefzbMATHGoogle Scholar
  4. 4.
    Eardley D.M., Moncrief V.: The global existence of Yang–Mills–Higgs fields in 4-dimensional Minkowski space. II. Completion of proof. Commun. Math. Phys. 83(2), 193–212 (1982)ADSCrossRefzbMATHGoogle Scholar
  5. 5.
    Hörmander L.: Lectures on Nonlinear Hyperbolic Differential Equations. Springer, Berlin (1997)zbMATHGoogle Scholar
  6. 6.
    Kauffman, C.: Global stability for charged scalar fields in an asymptotically flat metric in harmonic gauge. Preprint (2018). arXiv:1801.09648
  7. 7.
    Klainerman S., Machedon M: On the Maxwell–Klein–Gordon equation with finite energy. Duke Math. J. 74(1), 19–44 (1994)CrossRefzbMATHGoogle Scholar
  8. 8.
    Klainerman, S., Wang, Q., Yang, S.: Global solution for massive Maxwell–Klein–Gordon equations. Preprint (2018). arXiv:1801.10380
  9. 9.
    Lindblad H.: Blow up for solutions of \({\Box\,u = |\,u\,|^p}\) with small initial data. Commun. Partial Differ. Equ. 15(6), 757–821 (1990)CrossRefzbMATHGoogle Scholar
  10. 10.
    Lindblad H., Rodnianski I.: Global existence for the Einstein vaccum equations in wave coordinates. Commun. Math. Phys. 256(1), 43–110 (2005)ADSCrossRefzbMATHGoogle Scholar
  11. 11.
    Lindblad, H., Sterbenz, J.: Global stability for charged scalar fields on Minkowski space. IMRP Int. Math. Res. Pap. 2006, 52976 (2006)Google Scholar
  12. 12.
    Lindblad H., Rodnianski I.: The global stability of the Minkowski space-time in harmonic gauge. Ann. Math. 171(3), 1401–1477 (2010)CrossRefzbMATHGoogle Scholar
  13. 13.
    Lindblad H.: On the asymptotic behavior of solutions to Einstein’s vacuum equations in wave coordinates. Commun. Math. Phys. 353(1), 135–184 (2017)ADSCrossRefzbMATHGoogle Scholar
  14. 14.
    Lindblad, H., Schlue, V.: Scattering from infinity for semilinear models of Einstein’s equations satisfying the weak null condition. Preprint (2017). arXiv:1711.00822
  15. 15.
    Psarelli M.: Asymptotic behavior of the solutions of Maxwell–Klein–Gordon field equations in 4-dimensional Minkowski space. Commun. Partial Differ. Equ. 24(1–2), 223–272 (1999)CrossRefzbMATHGoogle Scholar
  16. 16.
    Shu W.-T.: Asymptotic properties of the solutions of linear and nonlinear spin field equations in Minkowski space. Commun. Math. Phys. 140(3), 449–480 (1991)ADSCrossRefzbMATHGoogle Scholar
  17. 17.
    Yang, S.: Decay of solutions of Maxwell–Klein–Gordon equations with large Maxwell field. Anal. PDE 9(8), 1829–1902 (2016)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Fakultät für MathematikUniversität BielefeldBielefeldGermany
  2. 2.Johns Hopkins UniversityBaltimoreUSA

Personalised recommendations